I can barely weight bear on my ankle today. The pain appears to be coming directly from the ankle bone. There is no bruising or swelling, just pain. It was a little sore yesterday whilst on the treadmill, but nothing I couldn’t run through. I am wondering if this is a side effect of my medication. My legs have also become increasingly tired and strained this past few weeks, which admittidely I had attributed to kicking Wilson; but I’ve not really done that much lately and still my legs ache.
My daily cocktail now consists of Quietiapine (150 mg total) and Mirtazapine (45 mg).
Lets check the BNF (essentially the British pharmacists bible) shall we;
First up; Quietiapine
Common or very common; Asthenia (I have been experienceing some physical weakness and lack of energy); dysarthria (Thankfully, I’m pretty sure my speech has been fine); dyspnoea (breathing also fine); elevated plasma-cholesterol concentrations; elevated plasma-triglyceride concentrations (I’ve not had a lipid profile done lately); increased appetite (oh yes); irritability (oh yes); peripheral oedema (none yet thankfully); sleep disorders (sleep stuggles to find me)
I’m not going to comment on the uncommon, rare or very rare side effects listed as quite frankly they’ll just induce fear, but there is nothing listed that could explain my joint pain.
Next up; Mirtazapine
Common or Very Common; Abnormal dreams (yes initially but they have subsided); agitation (on withdrawal); anxiety (lots of social anxiety); anxiety (on withdrawal); arthralgia (BINGO!, I am certainly experiencing localised joint pain); confusion; dizziness; dizziness (on withdrawal); drowsiness; dry mouth; fatigue; headache (on withdrawal); increased appetite; insomnia; myalgia (my quads ache); nausea (on withdrawal); oedema; postural hypotension; tremor; vomiting (on withdrawal); weight gain (Certainly have the weight gain)
Well don’t those side effects just fill your heart with optimism; the flipping drugs are worse than the condition. Having read all these I’ve probably now increased my suseptability to experiencing the nocebo effect. However, Mirtazapine could be the culprit in terms of my joint pain. I shall have to monitor this.